MAUDE Adverse Event Report: ABBOTT VASCULAR INC. MINI TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. MINI TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012270-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a 90% de novo lesion in an unspecified artery with moderate calcification and heavy tortuosity.For pre-dilatation, the 2x15mm mini trek balloon dilatation catheter (bdc) was advanced to the target lesion with resistance due to the anatomy; however, the bdc was ultimately able to cross the lesion.After pre-dilatation, the bdc was withdrawn for further imaging.The bdc was re-advanced for further dilatation, but the bdc was not able to pass smoothly through the guide catheter.Then during removal of the bdc, resistance was also noted with the guide catheter and the shaft separated.The bdc was able to be removed from the patient by slightly withdrawing the guide wire which the separated portion became visible and was able to be withdrawn.The procedure was continued with a 2.5x12 trek bdc followed by stent implantation.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported difficulty advancing the device into the anatomy appears to be related to operational context.The investigation was unable to determine a conclusive cause for the reported difficulty advancing and removing the device into the guiding catheter.The investigation determined the reported separation appears to be related to user error/operational context.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the heavily tortuous and moderately calcified anatomy resulting in the reported difficulty advancing the device.Possible factors which may contribute to resistance with the guiding catheter during advancement include, but are not limited to, manufacturing, damage to the guiding catheter, or procedural technique (devices not properly supported or coaxially aligned).Possible factors that can contribute to difficult to remove/resistance with the guiding catheter post-inflation include, but are not limited to, loose balloon folds, guiding catheter lumen obstructions, kinks, bends or procedural technique.Furthermore, it is likely that the device was inadvertently mishandled during advancement and/or removal, as resistance was encountered, such that the shaft kinked, and upon furth manipulation and applied force the shaft ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 2017 - against resistance.

Brand Name
MINI TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24448502
Report Number2024168-2026-00785
Device Sequence Number10372946
Product Code LOX
UDI-Device Identifier08717648138157
UDI-Public(01)08717648138157(17)280831(10)50905G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012270-15
Device Catalogue Number1012270-15
Device Lot Number50905G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown